Alert archive / Iowa / Freeze Warnings in 2012
Freeze Warning 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this freeze warning at Apr 11, 2012, 3:46 AM CDT for 13 counties in Illinois; Clark County, Scotland County, Missouri; 21 counties in Iowa. It took effect at Apr 11, 2012, 11:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:46 AM CDT (08:46 UTC)
- In effect from
- Apr 11, 2012, 11:00 PM CDT
- Expired
- Apr 12, 2012, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS73 KDVN 110846 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 346 AM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EARLY THIS MORNING AND AGAIN TONIGHT INTO EARLY THURSDAY MORNING... .TEMPERATURES WILL DROP AT OR BELOW FREEZING EARLY THIS MORNING... AND AGAIN TONIGHT INTO EARLY THURSDAY MORNING. NEAR CALM WINDS FOR MUCH OF TONIGHT WILL ALLOW LOW LEVEL MOISTURE TO POOL... RESULTING IN WIDESPREAD FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111900- /O.NEW.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/ /O.CON.KDVN.FZ.W.0003.000000T0000Z-120411T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 346 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY. * TIMING AND TEMPERATURE...TEMPERATURES WILL FALL AT OR BELOW FREEZING EARLY THIS MORNING... AND AGAIN TONIGHT INTO EARLY THURSDAY MORNING. LOWS WILL RANGE FROM THE MIDDLE 20S TO AROUND 30 DEGREES... WITH LOWER 20S IN A FEW LOCATIONS OVER NORTHEAST IOWA EARLY THIS MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
6 follow-up statements
673 WWUS73 KDVN 111252 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 752 AM CDT WED APR 11 2012 ...FREEZING TEMPERATURES AGAIN TONIGHT INTO EARLY THURSDAY MORNING... .TEMPERATURES WILL DROP AT OR BELOW FREEZING AGAIN TONIGHT INTO EARLY THURSDAY MORNING... WITH LIGHT WINDS ALLOWING FOR WIDESPREAD FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112300- /O.EXP.KDVN.FZ.W.0003.000000T0000Z-120411T1300Z/ /O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 752 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... * TIMING AND TEMPERATURE...TEMPERATURES WILL FALL AT OR BELOW FREEZING AGAIN TONIGHT INTO EARLY THURSDAY MORNING. LOWS WILL RANGE FROM THE MIDDLE 20S TO AROUND 30 DEGREES. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
350 WWUS73 KDVN 111633 CCA NPWDVN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1132 AM CDT WED APR 11 2012 ...FREEZING TEMPERATURES AGAIN TONIGHT INTO EARLY THURSDAY MORNING... .TEMPERATURES WILL DROP AT OR BELOW FREEZING AGAIN TONIGHT INTO EARLY THURSDAY MORNING...WITH LIGHT WINDS ALLOWING FOR WIDESPREAD FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120300- /O.COR.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1132 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... * TIMING AND TEMPERATURE...TEMPERATURES WILL FALL NEAR OR BELOW FREEZING IN MANY AREAS AS EARLY AS 9 PM. MORE WIDESPREAD BELOW FREEZING TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED FROM MIDNIGHT TO 8 AM. FORECAST LOWS WILL RANGE FROM THE MIDDLE 20S TO AROUND 30 DEGREES. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ SHEETS ...CORRECTED IMPACT STATEMENT WORDING...
806 WWUS73 KDVN 112031 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 331 PM CDT WED APR 11 2012 ...FREEZING TEMPERATURES AGAIN TONIGHT INTO EARLY THURSDAY MORNING... .TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING AGAIN TONIGHT INTO EARLY THURSDAY MORNING...WITH LIGHT WINDS ALLOWING FOR WIDESPREAD FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. IAZ040>042-051>054-065-066-ILZ001-002-007-009-120645- /O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 331 PM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... * TIMING AND TEMPERATURE...TEMPERATURES WILL FALL NEAR OR BELOW FREEZING IN MANY AREAS AS EARLY AS 9 PM. MORE WIDESPREAD BELOW FREEZING TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED FROM MIDNIGHT TO 8 AM. LOW TEMPERATURES TOWARD SUNRISE WILL BE IN THE MID TO UPPER 20S. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ063-064-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034- 035-MOZ009-010-120645- /O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/ IOWA-JOHNSON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 331 PM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... * TIMING AND TEMPERATURE...TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET...APPROACHING THE FREEZING MARK AS EARLY AS 10 PM IN SHELTERED LOCATIONS. MORE WIDESPREAD BELOW FREEZING TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED FROM MIDNIGHT TO 7 AM. FORECAST LOWS WILL RANGE FROM THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ SHEETS
742 WWUS73 KDVN 120225 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 925 PM CDT WED APR 11 2012 ...FREEZING TEMPERATURES AGAIN TONIGHT INTO EARLY THURSDAY MORNING... .TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING AGAIN TONIGHT INTO EARLY THURSDAY MORNING...WITH LIGHT WINDS ALLOWING FOR WIDESPREAD FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. IAZ040>042-051>054-065-066-ILZ001-002-007-009-121230- /O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 925 PM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * TIMING AND TEMPERATURE...TEMPERATURES WILL FALL BELOW FREEZING IN SOME AREAS BETWEEN 10 PM AND MIDNIGHT. MORE WIDESPREAD BELOW FREEZING TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED FROM MIDNIGHT TO 8 AM. LOW TEMPERATURES TOWARD SUNRISE WILL BE IN THE MID TO UPPER 20S. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ063-064-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034- 035-MOZ009-010-121230- /O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/ IOWA-JOHNSON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 925 PM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * TIMING AND TEMPERATURE...TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET...APPROACHING THE FREEZING MARK AROUND MIDNIGHT IN SHELTERED LOCATIONS. MORE WIDESPREAD BELOW FREEZING TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED FROM AFTER MIDNIGHT TO 7 AM. FORECAST LOWS WILL RANGE FROM THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
197 WWUS73 KDVN 120844 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 AM CDT THU APR 12 2012 ...WIDESPREAD FREEZING TEMPERATURES EARLY THIS MORNING... IAZ040>042-051>054-065-066-ILZ001-002-007-009-121300- /O.CON.KDVN.FZ.W.0004.000000T0000Z-120412T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 344 AM CDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING AND TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL AT OR BELOW FREEZING THROUGH SUNRISE...WITH AREAS OF FROST. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ063-064-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034- 035-MOZ009-010-121300- /O.CON.KDVN.FZ.W.0004.000000T0000Z-120412T1300Z/ IOWA-JOHNSON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 344 AM CDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING AND TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL AT OR BELOW FREEZING THROUGH SUNRISE...WITH AREAS OF FROST. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
232 WWUS73 KDVN 121249 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 749 AM CDT THU APR 12 2012 IAZ040>042-051>054-065-066-ILZ001-002-007-009-121400- /O.EXP.KDVN.FZ.W.0004.000000T0000Z-120412T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 749 AM CDT THU APR 12 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO WARM RAPIDLY ABOVE FREEZING. AS A RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ IAZ063-064-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034- 035-MOZ009-010-121400- /O.EXP.KDVN.FZ.W.0004.000000T0000Z-120412T1300Z/ IOWA-JOHNSON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 749 AM CDT THU APR 12 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO WARM RAPIDLY ABOVE FREEZING. AS A RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 3:25 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 11, 3:25 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CDT WED APR 11 2012
.SYNOPSIS...
DEEP NORTHWEST FLOW PERSISTS OVER THE REGION EARLY THIS AM WITH
STAGNANT HIGH AMPLITUDE UPPER AIR PATTERN IN PLACE... WITH
DEEP TROUGHING OVER THE EASTERN CONUS AND EASTERN PACIFIC AND
RIDGING OVER THE ROCKIES. AT THE SFC... COLD CANADIAN HIGH
PRESSURE CENTERED OVER MANITOBA PROVINCE WITH RIDGE AXIS
EXTENDING SWD THROUGH MO RVR VLY. HARD FREEZE IN PROGRESS
PORTIONS OF THE NORTHERN CWA WHERE TEMPS ALREADY IN MID 20S AT
2 AM. ELSEWHERE... TEMPS NEARING THE FREEZING MARK WITH WINDS
GENERALLY AROUND 5 KTS.
&&
.SHORT TERM...TODAY AND TONIGHT...
MAIN CHALLENGE REMAINS LOW TEMPS TNGT AND FROST/FREEZE POTENTIAL.
FAIRLY TRANQUIL CONDITIONS NEXT 24 HRS AS SFC HIGH PRESSURE RIDGE
CONTINUES TO DOMINATE.
TDY... CONTINUED COOL AND SUNNY WITH MAIN STORY BEING MUCH LESS
WIND THAN RECENT DAYS. NW WINDS INCREASE TO 10-15 KTS WITH SOME
LOCAL GUSTS TO NEAR 20 KTS (MAINLY EAST) THIS AM WITH MIXING...
BUT WINDS TO DROP OFF TO LIGHT AND VARIABLE BY MID-LATE PM WITH
SFC HIGH BUILDING IN. NAM/GFS BUFR SOUNDINGS SHOW MIXING TO 850 MB
WHICH YIELDS WIDESPREAD HIGHS NR 50/L50S... BUT POTENTIAL TO
MIX A LITTLE HIGHER SIMILAR TO WHAT WE/VE SEEN IN THIS REGIME
WITH DRY AIR...DRY GROUND AND ABUNDANT SUNSHINE. SO HAVE TACKED ON
COUPLE DEGS TO ACCOUNT FOR THIS WHICH YIELDS WIDESPREAD MID 50S
WITH RANGE GENERALLY 52-57F. THIS ALSO MATCHES UP WELL WITH THE
MODELS PROGGED LOW LEVEL THICKNESS AND VERIFICATION OF HIGHS
YSTDY.
TNGT... WEAKENING SFC HIGH PRESSURE RIDGE OVERHEAD DURING THE EVE
TO SLIDE E/SE OVRNGT WITH LIGHT RETURN FLOW S/SE (3-5 KTS) SHOWN
MOST AREAS BY 12Z THU. STRONG LOW LEVEL INVERSION...DRY AIR...
MAINLY CLEAR SKIES AND NEAR CALM TO CALM WINDS TO PROMOTE IDEAL
RADIATIONAL COOLING SETUP FOR RAPID PLUMMET OF TEMPS AFTER SUNSET.
RETURN FLOW THAT DEVELOPS LATE LOOKS TO BE LIGHT ENOUGH TO NOT
HAVE TOO MUCH IMPACT ON MINS THAT SHOULD BE AT OR BELOW COLDEST
GUIDANCE WITH IDEAL RADIATIONAL COOLING MUCH OF THE NGT. MIN TEMP
TECHNIQUE USING STRENGTH OF INVERSION AND PROGGED 850 MB TEMP 12Z
THU SUPPORTS WIDESPREAD MID AND UPPER 20S ON LOWS EASTERN 1/2 TO
2/3 WITH WARMEST READINGS STILL AROUND 30F SUGGESTED OVER SW
PORTIONS OR ROUGHLY WEST OF KCID-KFSW LINE WHERE RETURN FLOW TO
BECOME ESTABLISHED SOONER. MAIN DIFFERENCE TNGT WILL LIKELY BE
MORE WIDESPREAD FROST THAN WE/VE SEEN PAST FEW MORNINGS AS WINDS
TO BE NEAR CALM TO CALM ALLOWING LOW LEVEL MOISTURE TO POOL
RESULTING IN SOMEWHAT HIGHER DEWPTS. AFTER MUCH DELIBERATION ON
HEADLINES HAVE OPTED TO GO WITH ONE LAST FREEZE WARNING THE ENTIRE
CWA ALTHOUGH COULD BE MARGINAL OVER PORTIONS OF WEST... BUT THIS
DEPENDENT ON ONSET OF RETURN FLOW AND OPTED TO ERR ON SIDE OF CAUTION.
MOVED UP START TIME TO 04Z FROM PAST FEW NGTS GIVEN SHARP DROP OFF
IN TEMPS THIS EVE. 05
.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...
COLD CANADIAN HIGH PRESSURE JUST TO THE EAST OF THE CWFA AT
SUNRISE WILL CONTINUE MOVING EAST DURING THE DAY ALLOWING RETURN
FLOW TO DEVELOP AND BECOME STRONGER. THE MORNING HOURS WILL BE
DRY. THE QUESTION TURNS TO HOW FAST WILL MOISTURE ARRIVE IN THE
AFTERNOON.
A MAJORITY OF THE AFTERNOON WILL BE DRY FOR THE ENTIRE AREA. MCS AND
LIFT TOOLS COMBINED WITH THE HEAVY RAIN TOOL AND CONDENSATION
PRESSURE DEFICITS SHOW A NICE THETA E GRADIENT ENTERING THE WESTERN
CWFA DURING THE AFTERNOON. MID LEVEL LAPSE RATES ARE MARGINAL AND
CONDENSATION PRESSURE DEFICITS CONTINUE TO REMAIN HIGH IN THE
1000-850MB LAYER. THUS ANY PRECIP APPROACHING THE AREA WITH THE
ASSOCIATED VORT MAX WILL STRATIFY OUT OR EVAPORATE AS IT ARRIVES.
THUS WILL GO WITH LOW SCHC POPS IN THE FAR SOUTHWEST PARTS OF THE
CWFA VERY LATE IN THE AFTERNOON.
THURS NIGHT THE MCS/LIFT/HEAVY RAIN TOOLS INDICATE THERE WILL BE AN
INITIAL SHOT OF SPRINKLES OR LIGHT SHOWERS ASSOCIATED WITH THE THETA
E GRADIENT MOVING NORTHEAST ACROSS THE CWFA. AS THE LLJ BEGINS TO
VEER INTO THE CWFA BY MIDNIGHT ANOTHER BAND OF PRECIPITATION SHOULD
BEGIN ENTERING THE AREA. THE STRONGER LLJ AND ASSOCIATED CONVERGENCE
OF MOISTURE ON AN ELEVATED BOUNDARY INDICATE SOME TSRA WILL BE
ASSOCIATED WITH THE SECOND BAND.
THE SECOND BAND MOVES ACROSS THE AREA AFTER MIDNIGHT BUT WILL ALSO
SLOWLY STRATIFY OUT. THUS THE BETTER TSRA CHANCES WILL BE ACROSS THE
SOUTHWEST HALF OF THE CWFA AND WILL BE OF AN ELEVATED NATURE.
FRIDAY MORNING...THE SECOND BAND OF CONVECTION FROM THURSDAY NIGHT
WILL EXIT THE CWFA DURING THE MORNING HOURS. THERE WILL LIKELY BE A
LULL IN ACTIVITY UNTIL THE NEXT VORT MAX/SHORTWAVE ARRIVES DURING
THE AFTERNOON AND INITIATES NEW CONVECTION.
SEVERAL SHORTWAVES AND ASSOCIATED VORT MAXES MOVE THROUGH THE CWFA
FRIDAY NIGHT WITH THE LLJ POINTING RIGHT INTO THE CWFA. POPS FOR
FRIDAY NIGHT HAVE BEEN INCREASED TO HIGH LIKELY BUT MAY STILL BE A
BIT ON THE LOW SIDE GIVEN A 50 KNOT LLJ POINTING INTO THE CWFA.
SATURDAY ON...
MODEL CONSENSUS CONTINUES A VERY ACTIVE WX PATTERN WITH RAIN CHANCES
EACH DAY. LIKELY POPS SAT/SAT NIGHT LOOK REASONABLE WITH A SFC WAVE
MOVING THROUGH THE AREA. A COLD FRONT MOVING THROUGH ON
SUNDAY/SUNDAY NIGHT MAKES THE CHC POPS ON SUNDAY LOOK REASONABLE.
DIFFERENCES IN THE MODELS RESULT IN LIKELY POPS SUN NIGHT WHICH
COULD BE ON THE HIGH SIDE.
MODEL SOLUTIONS BECOME MORE VARIED ON WHAT WILL HAPPEN MON/TUES
WHICH IS TRACEABLE TO HOW THE RESPECTIVE MODELS PHASE ENERGY COMING
OUT OF THE SOUTHWEST CONUS TROF. CURRENT CONSENSUS GENERALLY GIVES
CHC POPS FOR MON/TUES WHICH LOOKS REASONABLE GIVEN THE SPREAD OF
MODEL SOLUTIONS. 08
&&
.AVIATION... /ISSUED 1142 PM CDT TUE APR 10 2012/
VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY EVENING AS HIGH PRESSURE
BUILDS INTO THE REGION. NORTHWEST WINDS WILL BE AROUND 5KTS
OVERNIGHT AND THEN INCREASE TO AROUND 10KTS BY LATE MORNING. AS
THE CENTER OF THE HIGH MOVES INTO EASTERN IOWA LATE WEDNESDAY
AFTERNOON WINDS WILL BECOME LIGHT AND VARIABLE.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY FOR
BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-
HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-
LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY FOR
BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR CLARK-SCOTLAND.
FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY FOR
CLARK-SCOTLAND.
&&
05/08Hazardous weather outlook, Apr 10, 4:01 AM CDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 401 AM CDT TUE APR 10 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 401 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS COMBINED WITH LOW HUMIDITY LEVELS MAY RESULT IN AN ENHANCED FIRE RISK THIS AFTERNOON. A FREEZE WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA LATE TONIGHT INTO EARLY WEDNESDAY MORNING. TEMPERATURES WILL BOTTOM OUT IN THE 20S TO NEAR 30 DEGREES FOR SEVERAL HOURS LATE TONIGHT... WITH PATCHY FROST POSSIBLE. THIS WILL CAUSE DAMAGE TO UNPROTECTED SENSITIVE PLANTS AND FRUIT TREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUB FREEZING TEMPERATURES...AND PATCHY TO AREAS OF FROST IS EXPECTED LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. AN ACTIVE WEATHER PATTERN WILL SET UP ACROSS THE AREA THURSDAY NIGHT THROUGH MONDAY WITH A DAILY CHANCE OF THUNDERSTORMS. THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Freeze Warnings in Iowa, 2012Freeze Warnings in Illinois, 2012Freeze Warnings in Missouri, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.